will a cortisone shot effect my blood tests

Hi all,

I've been trying to get answers for a while.I was told I was b12 deficient(with PA ,in feb 2015).I'm on b12 injections now (2 weekly at home)and they are helping a lot.I am skeptical that all my issues are down to the B12 though.I am waiting to see the rheumatologist on Jan 28TH.(3 month wait)

My hunch is that I may have Lupus.The reasons being my ANA came back positive at 1:640 Homogenous.I have ENA antigens and anti ds DNA antigens also.My Iron has come back twice as needing assessment for Iron overload studies twice in the past 6 months,my doctor says she will check it again in 3 months.My Transferrin saturation is 54%,although my actual Iron level is at the higher end of normal and my Hemoglobin is normal.

I don't feel as bad as I did before I got my B12 under control.I do have a constant itchy rash on my back,it's not bad most of the time but it flared up last year twice(1st time for 2 months second for 5 weeks,after going on the sunbed,at the time I didn't make the connection,and will never use one again).

I keep getting chest infections.The reason I am writing today is that I am in Spain and have been coughing since christmas with a "chest cold".I was coughing up green phlegm,but not anymore.Yesterday I got a pain in my upper back,left side.Today it was worse and I had difficulty breathing and was light headed.

I went to the hospital here in Spain.The doctor listened to my back and just said "yes,it is closed"(English being her second language). She gave me a cortisone shot in my hip,and put me on oxygen for about 20 minutes.An emergency came in so a different doctor came in and just said,now you can go.

My question is ...do you think the cortisone shot will skew any results of blood tests or other tests that the Rheumatologist might be taking on Jan 28th.I am anxious to see what is happening with my body.

Thanks in advance

2 Replies

  • Hi patmackfin,

    I'm afraid that we are not medically trained here and I do not know whether the cortisone injection could affect your blood test results. The only information I can find online is that it can sometimes affect blood sugar levels in tests. I would suggest that you mention your concern to the rheumatologist. They should know whether it is likely to have any effect.

  • Thank you Paul, I'm anxious to finally get some answers.I was afraid the shot might mask the inflammation and didn't want that after waiting 3 months for the Rheumatologist appointment.

    i will mention it to them.

    Thanks again

You may also like...